Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Taking diltiazem. Have low blood pressure. Should I stop taking medicine or reduce the dosage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
My mother has been taking Diltiazem for 20 plus years ,her weight was around 219 pounds,she is 89 years old now and weighs 115 pounds.Her blood pressure over the past 2-3 week has been low 96/49 92 /54 etc. Should she be taken of the med or have the dose reduced?
Posted Sat, 18 Aug 2012 in Hypertension and Heart Disease
Answered by Dr. Prasad 2 hours later

Thanks for the query.

Diltiazem a calcium channel blocker is been used widely in the management of high blood pressure and heart disease (chest pain). I presume your mother is on diltiazem for chest pain.

Though the drug can have effects on blood pressure (lowering it), there have not been any reports of weight reduction. Her weight reduction probably has another cause which needs to be explored.

In all, both her low blood pressures and weight loss concerns me. I would want her medications reduced if not stopped and evaluated for weight loss. Perhaps this could be due to low of intake or some lurking infection. Discuss with her treating doctor at the earliest.

Hope this answers your query. Let me know if you have any more enquiries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor